MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture; however, the reported difficulty removing the device, balloon separation, unexpected medical intervention and removal of foreign body appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left iliac artery.The armada 35 was advanced to the lesion and inflated but ruptured at an unknown pressure.Difficulty was noted during removal, as the balloon accordioned on the shaft.The balloon portion separated and was able to be snared.All portions of the device were removed from the patient anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
The investigation was unable to determine a conclusive cause for the reported balloon rupture; however, the reported difficulty removing the device, balloon separation, unexpected medical intervention, removal of foreign body and surgical intervention appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect of hemorrhage and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Attachment: user facility medwatch report form (mw5108874).H6: health effect - clinical code 4582 - removed.
 
Event or Problem Description
Subsequent to the initial report, a user facility medwatch report form (mw5108874).Description: "a 7 x 40 balloon was placed into right iliac artery to open up stenosis, and when the balloon was inflated it ruptured.The surgeon then had to make a larger opening to be able to remove the remains of the balloon.They were unable to use a closure device due to the size of the opening.They then held pressure for 20 mins then placed a dressing on the access site and took the patient to recovery.Once in recovery the patient began to bleed more and was taken back to the operating room.They were able to hold pressure for additional time to get the bleeding to stop and did not have to do a cut down.The patient was then taken back to recovery.Fda safety report id# (b)(4).".

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14047158
Report Number2024168-2022-03714
Device Sequence Number4907721
Product Code LIT
UDI-Device Identifier08717648155352
UDI-Public08717648155352
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberB2070-040
Device Catalogue NumberB2070-040
Device Lot Number11206G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight78 KG